Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 47, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Sep 28, 2011, 11:16 AM EDT for Greene County, Ulster County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 11:16 AM EDT (15:16 UTC)
- Expired
- Sep 28, 2011, 1:48 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 12:46 PM EDT | FLASH FLOOD | Olivebridge, NY | FOOTBRIDGE TO PERSONAL RESIDENCE WASHED AWAY WITH PERSON ON IT. PERSON WAS RESCUED. EVENT OCCURRED AT INTERSECTION OF PRIVATE ROAD 3 AND WATSON HOLLOW ROAD. |
| Sep 28, 1:15 PM EDT | FLASH FLOOD | 2 Wsw Pine Bush, NY | ULSTERVILLE ROAD CLOSED AND FLOODED BY THE SHAWANGUNK KILL OVERFLOWING ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WGUS51 KALY 281516
FFWALY
NYC039-111-281815-
/O.NEW.KALY.FF.W.0047.110928T1516Z-110928T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1116 AM EDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GREENE COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF ELLENVILLE...
* UNTIL 215 PM EDT
* AT 1109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN AND EMBEDDED THUNDERSTORMS PRODUCING FLASH
FLOODING OVER THE WARNED AREA. TWO TO 4 INCHES OF RAINFALL HAVE ALREADY
FALLEN WITHIN THE WARNED AREA...AND AN ADDITIONAL 1 TO 2 INCHES IS
POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAND
VALLEY CAMPGROUND...MOUNT TREMPER...LANESVILLE...KENNETH L WILSON
CAMPGROUND AND PHOENICIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4164 7440 4172 7455 4182 7451 4186 7447
4189 7449 4223 7439 4219 7411 4159 7420
4160 7425 4162 7426 4159 7433 4159 7437
$$
KL/BJF1 follow-up statement
151
WGUS71 KALY 281748
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT WED SEP 28 2011
NYC039-111-281755-
/O.CAN.KALY.FF.W.0047.000000T0000Z-110928T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE NY-ULSTER NY-
148 PM EDT WED SEP 28 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ULSTER AND
SOUTH CENTRAL GREENE COUNTIES...
HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...HOWEVER SEVERAL
ROADS IN ULSTER COUNTY ARE EXPECTED TO REMAIN CLOSED UNTIL LATER
TODAY. A FLOOD ADVISORY REMAINS IN EFFECT FOR PORTIONS OF GREENE AND
ULSTER COUNTIES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
LAT...LON 4164 7440 4172 7455 4182 7451 4186 7447
4189 7449 4223 7439 4219 7411 4159 7420
4160 7425 4162 7426 4159 7433 4159 7437
$$
BEWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 9:50 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 28, 9:50 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
950 AM EDT WED SEP 28 2011
.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI RIVER
VALLEY WILL SLOWLY APPROACH OUR REGION FROM THE WEST OVER THE NEXT
TWO DAYS...BRINGING WITH IT AN INCREASING THREAT OF SHOWERS AND
POSSIBLE THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
UNSETTLED CONDITIONS WILL LINGER INTO THE START OF THE UPCOMING
WEEKEND...WITH MUCH COOLER TEMPERATURES EXPECTED.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 945 AM EDT...HAVE UPDATED TO ISSUE FLOOD WATCH FOR
SCHOHARIE/CATSKILLS REGION INTO THE CAPITAL REGION THROUGH EARLY
THU MORNING. BAND OF MODERATE/HVY RAIN IS PERSISTING ACROSS THIS
REGION...WITH RAINFALL RATES OF AT LEAST 0.3-0.5/HOUR. ALTHOUGH
NEAR-TERM MODELS INSIST THAT THIS BAND WILL SHIFT N/W BY MID
MORNING...BACKBUILDING CONTINUES ON SOUTHERN END INTO NW NJ.
SO...EXPECT OCCASIONALLY HVY RAIN TO CONTINUE THROUGH MIDDAY IN
THIS REGION...WHICH MAY LEAD TO FLOODING. THIS HVY RAIN APPEARS TO
BE THE RESULT OF A COMBINATION OF AN APPROACHING SHORTWAVE FROM
THE SW...AND PERSISTENT AND INTENSIFYING UPSLOPE SE FLOW INTO THE
HIGHER TERRAIN ACROSS THE CATSKILLS.
ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT AS ANOTHER SHORTWAVE
PIVOTS NORTHWARD.
PREVIOUS DISCUSSIONS FOLLOW...
AS OF 719 AM EDT...A BAND OF SHOWERS IS WORKING NORTHWARD ACROSS
THE CATSKILLS AND INTO PORTIONS OF THE SCHOHARIE AND CENTRAL
MOHAWK VALLEYS. THE HEAVIEST RAINFALL LOOKS TO BE CONCENTRATED
ACROSS THE SOUTHEASTERN CATSKILLS...WHERE RATES OF A THIRD TO
POSSIBLE HALF AN INCH PER HOUR WILL BE POSSIBLE. HAVE INCREASED
POPS/QPF FOR SOUTHWESTERN PORTIONS OF THE CWA TO ACCOUNT FOR THIS
ACTIVITY. THE 06Z NAM SEEMS TO HAVE THE BEST HANDLE ON THIS
RAINFALL...AS THE LATEST 08Z HRRR AND 06Z GFS DON/T REALLY SEEM TO
MATCH UP WELL WITH WHATS GOING ON. FOR NOW...WILL SIDE WITH THE
NAM AND KEEP POPS HIGH UNTIL EARLY THIS AFTN...AND THEN JUST GO
WITH SCT SHOWERS ACROSS THE ENTIRE REGION. THE BEST FORCING MAY
HOLD OFF UNTIL LATE TONIGHT AND EVEN TOMORROW...SO WILL CONTINUE
TO JUST GOT WITH CHC POPS FOR THIS EVENING AND SLOWLY INCREASE TO
LIKELY OVERNIGHT. DESPITE EARLY MORNING TEMPS REMAINING RATHER
WARM...MAX TEMPS TODAY STILL APPEAR ON TARGET WITH UPPER 60S TO
LOWER 70S...AS THE CLOUD COVER AND PRECIP WILL KEEP TEMPS FROM
RISING AS HIGH AS RECENT DAYS.
PREVIOUS NEAR TERM DISCUSSION IS BELOW...
MODELS CONTINUE TO SHOW A SIGNIFICANT WEST TO EAST GRADIENT IN
THE CHANCE FOR PCPN TODAY AS THE UPPER LOW TO OUR WEST ONLY VERY
SLOWLY MOVES TOWARD THE REGION. FOR MOST OF TODAY HAVE FORECAST
HIGH CHANCE POPS OVER THE WESTERN ZONES...DECREASING TO ONLY
SLIGHT CHANCE OVER MOST OF THE NEW ENGLAND ZONES. POPS DO INCREASE
THIS AFTERNOON AS CONVECTION IS EXPECTED TO GRADUALLY INCREASE THE
COVERAGE OF THE PCPN. HAVE INCLUDED ISOLATED THUNDERSTORMS IN THE
FORECAST FOR THIS AFTERNOON ACROSS ALL AREAS...SIMILAR TO WHAT
OCCURRED ON WEDNESDAY.
HIGHS TODAY WILL BE COOLER THAN YESTERDAY UNDER MOSTLY CLOUDY TO
CLOUDY CONDITIONS...WITH READINGS REACHING THE UPPER 60S TO LOWER
70S. IT WILL REMAIN UNSEASONABLY HUMID WITH DEWPOINTS IN THE UPPER
50S TO MID 60S ACROSS THE REGION.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
00Z MODEL RUNS NOT AS CONVINCING AS PREVIOUS NIGHTS RUNS CONCERNING
A WIDESPREAD HEAVY RAINFALL FOR LATE TONIGHT THROUGH THURSDAY
EVENING. NAM/GFS KEEPS THE HEAVIEST PCPN ASSOCIATED WITH THE UPPER
LEVEL LOW/TROF TO THE WEST OF OUR REGION DURING THIS PERIOD...WITH
ONLY THE ECMWF FORECASTING THE HEAVIEST RAIN OVER THE ALY COUNTY
WARNING AREA. IN GENERAL EXPECT BASIN WIDE RAINFALL TONIGHT THROUGH
THURSDAY EVENING TO BE ABOUT ONE TO TWO INCHES. NOT ENOUGH TO
PRODUCE ANY RIVER/STREAM FLOODING...BUT IF CONVECTION WERE TO
PRODUCE MORE CONCENTRATED AREAS OF HEAVY RAINFALL...LOCALIZED
FLOODING WOULD BE POSSIBLE.
POPS ARE FORECAST TO SLOWLY INCREASE TONIGHT TO LIKELY LEVELS IN ALL
AREAS BY LATE TONIGHT...WITH LIKELY POPS EVERYWHERE ON THURSDAY...
GRADUALLY DECREASING TO CHANCE POPS BY LATE THURSDAY NIGHT.
THE FIRST UPPER LEVEL TROF IS FAR EAST OF THE REGION BY FRIDAY
MORNING...BUT ANOTHER SHARP UPPER LEVEL TROF WILL BE MOVING EASTWARD
INTO THE EASTERN GREAT LAKES REGION BY FRIDAY AFTERNOON. THIS WILL
PROLONG THE THREAT OF SHOWERS INTO FRIDAY...ESPECIALLY DURING THE
AFTERNOON. POPS ARE FORECAST TO BE AROUND 50 PERCENT OVER THE
NORTHWEST ZONES...AND DECREASE TO ONLY SLIGHT CHANCE OVER THE
SOUTHEAST THIRD OF THE FORECAST AREA.
LOWS TONIGHT WILL BE IN THE MID 50S TO LOWER 60S. HIGHS THURSDAY IN
THE MID 60S TO MID 70S. LOWS THURSDAY NIGHT IN THE UPPER 40S TO MID
50S AS COOLER AIR BEGINS TO FILTER IN...AND HIGHS FRIDAY 60 TO 70.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MAIN UPPER LEVEL TROF AXIS...POSSIBLY EVEN BECOMING ANOTHER CLOSED
LOW...WILL STILL BE POSITIONED TO OUR WEST FRIDAY NIGHT. ANOTHER
COLD FRONT WILL BE MOVING THROUGH WITH A POSSIBLE WEAK WAVE
DEVELOPING ALONG THE FRONT WHICH MAY CAUSE THE FRONT TO ONLY
GRADUALLY MOVE THROUGH LATE FRIDAY NIGHT INTO SATURDAY MORNING. WILL
MENTION CHANCE POPS MAINLY WEST OF THE CAPITAL REGION FRIDAY NIGHT.
ON SATURDAY...THE COLD FRONT WILL MOVE OFF TO THE EAST WITH MUCH
COOLER AIR MOVING IN. HOWEVER...IT NOW APPEARS IT WILL REMAIN
UNSETTLED AS IT AN UPPER LEVEL CLOSED LOW WILL LIKELY FORM BY THEN
IN AN INCREASINGLY AMPLIFIED UPPER PATTERN...SO WILL MENTION CHANCE
OF SHOWERS THROUGH THE DAY WITH BELOW NORMAL TEMPS. IT WILL FEEL
RATHER COOL WITH MOSTLY CLOUDY SKIES AND A NORTHWEST BREEZE.
SATURDAY NIGHT AND BEYOND IS WHEN MODEL GUIDANCE STARTS TO DIVERGE
CONSIDERABLY AS TO WHAT EVENTUALLY HAPPENS TO THE CLOSED LOW WHICH
NOW LOOKS LIKE IT WILL CUT-OFF FROM THE MAIN FLOW. THE ECMWF PAINTS
A PRETTY GRIM PICTURE FOR THE REST OF THE WEEKEND...AS THE LOW CUTS
OFF OVER PA AND A STRONG ONSHORE SE FLOW BRINGS SEVERAL BOUTS OF
SHOWERS TO THE REGION. HOWEVER...THE ECMWF HAS NOT BEEN AS
CONSISTENT AS THE GFS...WHICH CONTINUES TO OFFER A MORE PROGRESSIVE
AND OPTIMISTIC SOLUTION WITH THE CUT-OFF DIVING SOUTH AND EAST OF
THE REGION SATURDAY NIGHT INTO SUNDAY WITH A RIDGE BUILDING IN
ACROSS THE MIDWEST AND GREAT LAKES. WILL LEAN TOWARDS THIS SOLUTION
FOR NOW BUT WILL KEEP MENTION OF SLIGHT CHANCE POPS THROUGH SUNDAY
TO ACCOUNT FOR UNCERTAINTY WITH REGARDS TO THE TRACK OF THE CUT-OFF
LOW.
TEMPS WILL CONTINUE TO REMAIN BELOW NORMAL INTO EARLY NEXT
WEEK...BUT COULD MODERATE TOWARDS NORMAL MONDAY INTO TUESDAY IF THE
MIDWEST/GREAT LAKES UPPER RIDGE ACTUALLY DOES BUILD INTO THE
NORTHEAST.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
OUR REGION WILL CONTINUED TO BE STUCK BETWEEN A LARGE UPPER LEVEL
CUT-OFF LOW ACROSS THE MIDWEST/GREAT LAKES AND A RIDGE OF HIGH
PRESSURE ALONG THE EASTERN SEABOARD. AN AREA OF SHOWERS IS MOVING
NORTHWARD WITH THE BULK OF THE RAINFALL JUST WEST OF THE HUDSON
VALLEY. A FEW PASSING SHOWERS MAY BRUSH THE KALB/KPOU/KGFL TERMINALS
THROUGH AROUND 14Z...SO WILL MENTION TEMPO GROUP TO ACCOUNT FOR
SHOWERS.
CONDITIONS EXPECTED TO IMPROVE TO VFR BY MID MORNING AT
KGFL/KALB...ALTHOUGH SKIES SHOULD REMAIN OVERCAST. LOW STRATUS MAY
NOT DISSIPATE AT KPOU WITH MARINE INFLUENCE DUE TO E-SE FLOW
PERSISTING...ALTHOUGH CIGS ARE EXPECTED TO BE IN MVFR RANGE.
SCATTERED SHOWERS EXPECTED TO DEVELOP IN THE LATE AFTERNOON OR
EVENING...AS A TROF OF LOW PRESSURE SLOWLY APPROACHES FROM THE WEST.
AT THIS TIME EXPECTING MVFR CONDITIONS TO PREVAIL FROM NEAR SUNSET
THROUGH MUCH OF THE EVENING...WITH THE POTENTIAL FOR IFR CIGS TO
DEVELOP AROUND MIDNIGHT OR SHORTLY AFTER WITH SHOWERS CONTINUING.
WINDS TODAY WILL BE SOUTHEAST AROUND 5-10 KT.
OUTLOOK...
WEDNESDAY NIGHT-THU...MVFR/IFR. -SHRA LIKELY.
THU NIGHT-SAT...VFR/MVFR. CHC -SHRA.
SUN...VFR. NO SIG WX.
&&
.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI RIVER
VALLEY WILL SLOWLY APPROACH OUR REGION FROM THE WEST OVER THE NEXT
TWO DAYS...BRINGING WITH IT AN INCREASING THREAT OF SHOWERS AND
POSSIBLE THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
UNSETTLED CONDITIONS WILL LINGER INTO THE START OF THE UPCOMING
WEEKEND...WITH MUCH COOLER TEMPERATURES EXPECTED.
THE RH WILL ONLY FALL TO BETWEEN 65 AND 80 PERCENT THIS AFTERNOON...
THEN RISE TO NEAR 100 PERCENT TONIGHT.
WINDS WILL BECOME E TO SE AT 5-15 MPH TODAY...AND CONTINUE THAT WAY
TONIOGHT.
&&
.HYDROLOGY...
SCATTERED TO POSSIBLY NUMEROUS SHOWERS...ALONG WITH ISOLATED
TSTMS...WILL OCCUR TODAY INTO EARLY TONIGHT...WITH MORE WIDESPREAD
SHOWERS FOR LATE TONIGHT THROUGH THURSDAY EVENING. AVERAGE AREAL
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY TODAY THROUGH
THURSDAY EVENING...WITH ISOLATED AMOUNTS UP TO THREE INCHES
POSSIBLE. IF BASIN AVERAGE RAINFALL AMOUNTS ARE TWO INCHES OR LESS
DURING THIS TIME PERIOD...ONLY WITHIN BANK RIVER AND STREAM RISES
SHOULD OCCUR. HOWEVER...THREE INCHES OF RAIN OVER A LARGE ENOUGH
AREA DURING THIS PERIOD WOULD BE ENOUGH TO CAUSE SOME MINOR FLOODING
OF STREAMS AND RIVERS.
CONVECTION TODAY THROUGH THURSDAY MAY PRODUCE MORE CONCENTRATED
AREAS OF HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE AS A
RESULT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ040-047>052-058-
059-063-064.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...GJM
NEAR TERM...KL/FRUGIS/GJM
SHORT TERM...GJM
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...GJM
HYDROLOGY...KL/GJMHazardous weather outlook, Sep 28, 3:53 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 353 AM EDT WED SEP 28 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 353 AM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE WILL SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY DOWNPOURS COULD OCCUR WITHIN ANY THUNDERSTORMS...WHICH COULD LEAD TO MINOR FLOODING IN POOR DRAINAGE AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL NUMEROUS SHOWERS AND SCATTERED NON SEVERE THUNDERSTORMS THURSDAY AND THURSDAY EVENING. THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL...WHICH COULD LEAD TO MINOR FLOODING IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 6:05 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 605 AM EDT WED SEP 28 2011 NYZ058-063-281215- WESTERN GREENE-WESTERN ULSTER- INCLUDING THE CITIES OF...HUNTER...TANNERSVILLE...WINDHAM... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA 605 AM EDT WED SEP 28 2011 AN AREA OF MODERATE TO OCCASIONALLY HEAVY RAIN WILL MOVE ACROSS THE EASTERN CATSKILLS THIS MORNING. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH COULD FALL IN A ONE TO TWO HOUR TIME PERIOD...WHICH WILL LEAD TO PONDING OF WATER OF ROADS AND POOR DRAINAGE LOCATIONS.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:40 AM EDT | Areal Flood Advisory | ALY | Greene, Ulster | 6 hr |
| Sep 28, 9:16 AM EDT | Flood Watch | ALY | Albany, Greene, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 35 hr |
| Sep 28, 10:43 AM EDT | River Flood Warning | ALY | Ulster | 9 hr |
| Sep 28, 11:42 AM EDT | Areal Flood Advisory | ALY | Albany, Schoharie | 6 hr |
| Sep 28, 6:19 PM EDT | River Flood Warning | ALY | Ulster | 5 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.